How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Neurology
Satisfied Customers: 52032
Experience:  Medical Doctor Trained at a Top Academic Institution
Type Your Neurology Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

I take Lamical 200 and recently had to start on Neurontin

Customer Question

I take Lamical 200 and recently had to start on Neurontin 900 from Lyrica 100 for neuropathy. I now notice that when I take my Lamical (I take the Neurontin in the middle of the day and the Lamictal at 4,) I get really bad chest pain in the center of my chest. I have an appointment for an EKG on Wednesday, but I wonder why I get chest pain about an hour or so after I take the Lamictal. It lasts for a long time. This has never happened before. I switched from Lyrica to Neurontin because the Lyrica was affecting my mood. This never happened before the Neurontin. I talked to my Psychiatrist about it and he said It wouldn't happen, that the two drugs wouldn't do that. By my GP said to ditch the Neurontin asap. I can't reach my Psychiatrist until Monday. He lectured me about being non compliant (true I have to admit and I tend to mess with my meds, but this time I have been following instruction. I have been taking Neurontin for two weeks. Could there be a reaction between the two of them? Or could it be anxiety? Last night it went for all night and I nearly went the ER. I have kept a log of meds and I now know which one it is. I cannot ditch the Lamictal as it is a mood stabilizer for me. If I ditch the Neurontin how do It?
Submitted: 1 month ago.
Category: Neurology
Expert:  Dr. Phil, MD replied 1 month ago.

Hi, this is Dr Phil, here to assist you. I am Board Certified with over 10 years of experience. I will respond with my answer shortly. Thank you.

Expert:  Dr. Phil, MD replied 1 month ago.

any other medical issues?

Customer: replied 1 month ago.
No, just neuropathy
Expert:  Dr. Phil, MD replied 1 month ago.

how old are you?

do you get pain with exertion?

Customer: replied 1 month ago.
I am 57. I recently had a stress test and did great. No, the pain just starts out of nowhere after I take the Lamictal. It could be stress but it lasts for a long time. I have been trying to isolate drugs and keep a log and that seems to be the culprit. I have been taking it for 4 years and never had this problem. I am so disappointed bc I wanted to enjoy the weekend and I spent all last night in pain. I cannot stop the Lamictal what do I do about the Neurontin? I am wondering if I should stop taking it to see what happens and go back o Lyrica but I don't know how. This all started with Neurontin addition so may be they interact badly. The pain is usually in the evening although a few days ago it happened during the day. How long does it take for Neurontin to kick in. Today I took it at around 3 and at around 5:30 the pain hit. I can't seem to get it to go away. I got worse when I titrated up on the Nueronton. I went from about 400 three times a day with 50 of Lyrica for a few days, going from 25 at a time from 100. I don't think the chest pain is from that bc it didn't bother me before the Nueontin. I thought it was the combo of the LYrica and Neurontin. Today I took Lyrica separately at 12 and had taking the Neurotic two hours before. No chest pain. Is this dangerous. It's so uncomfortable. Can I titrate back down as guiackly as I went up and go back up on the Lyrica? I am freaked out a bit. I don't think it's a heart problem but a stressor. That is what it feels like.
Expert:  Dr. Phil, MD replied 1 month ago.

Maybe it is related to your stomach/esophagus

maybe it is caused a spasm or GERD?

Customer: replied 1 month ago.
I tried taking an antacid and it didn't help. I don't know about the esophagus. Should I take more of an antacid? I took one reloads and it didn't really do much. It seems like a coincidence that it happens after the Lamictal when I haven't eaten anything.
Customer: replied 1 month ago.
The timing is just strange to me. It's not like it happens after a meal. Could Lamictal be having an effect on that area of my body? If so, what can I do? It has been so hard to get meds settled. Lyrica was great for pain and Neurontin has been great for anxiety but these symptoms are new and troublesome. It is hard when your interest and psychiatrist disagree.
Expert:  Dr. Phil, MD replied 1 month ago.

I would try zantac or something like that with it and see if it helps

let me know if you have other questions.

if done for now, please leave a positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. Phil" in the medicine, cardiology or pharmacy categories if you have any other questions

here is my website if you need to reach me again:

Thanks for using

Related Neurology Questions